Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
|chrysa - Fri Dec 22, 2006 11:57 pm|
Im a 24 yr old female, I weigh about 120....I am in need of a serious reality check! I was diagnosed with Generalized Anxiety Disorder and Depression 6 yrs ago. I was agoraphobic and got panic attacks throughout my entire day. My doctor gave me celexa, and I took it for about 5 yrs. It was a miracle for me! A little over a yr ago, I got pregnant. I planned on having an abortion, but my doctor told me to quit taking my celexa. So I did. But the night before my abortion appointment, I took it because of my anxiety. When I took it, I felt like my heart was beating so fast. It seemed that it made my anxiety worse. I finally went to sleep. That was the last time I took it. About 2 months ago, I lost my mom(my best friend) and have gotten back into the agoraphobic rut. I have panic attacks all the time and am extremely depressed. My doctor told me to start taking my medicine again, but I have developed this fear of it since it made me nervous the last time I took it. This same medicine that did a miracle for me, now Im so scared to take it. Why? How can I get over this fear and take the medicine that has once helped me that my doctor wants me to take? Did it make me feel like that because I was pregnant? Please, any suggestions to help me logically think and get over this fear would be appreciated!! Any facts about this medicine, its side affects, overdoses, or allergic reactions also. *THANKS*
|Dr. Safaa Mahmoud - Sat Dec 23, 2006 1:40 pm|
There are some Cardiovascular complications that are reported with patients receiving Celexa in the short term therapy, include: -
Frequent side effects like: tachycardia, postural hypotension, andhypotension.
Infrequent such as: hypertension, bradycardia, peripheral edema, angina pectoris, extrasystoles,.
and rare complications icluded: transient ischemic attack, atrial fibrillation.
However, the fact that you have been on the same drug for long period with no similar symptoms have been experienced and you were also in a very stressful situation, the causal relation between the drug and your complain very difficult to assess.
I advise you to follow up with your Doctor, and to explain to him your fear.
If his advice is to receive the same drug, then an ECG and cardiac consultation should be done if any cardiac symptom occur.
Direct clinical examination is essential.
|Dr. K. Eisele - Sun Dec 24, 2006 12:12 am|
I'd like to add to Dr. Mahmoud's answer that often the medicines that are so helpful with anxiety disorders can worsen the anxiety when they are first started. In fact, having this type of reaction to citalopram or any of the antidepressants commonly used for anxiety is not unexpected.
Of course, I do agree with Dr. Mahmoud that you see your physician for an exam.
In the meantime, you can help yourself. This is just something that will help until you can get in to see your physician. The next time you feel yourself begin to panic, instead of thinking or saying to yourself, "OMG!! Here it comes again! What will i do? How can i get out of here?", I want you to try to just accept it. You think to yourself, "okay here it is, why should I care?"
Now, I know that sounds much easier than it really is, and it takes a lot of practice to be able to pull this one off. The best way to fight panic disorder with agoraphobia is to NOT fight it. Just let it be.
Good luck to you, and please keep us posted.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.